Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 78, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 2003, 10:00 PM CST for Okaloosa County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 10:00 PM CST (04:00 UTC)
- Expired
- Mar 19, 2003, 10:45 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 9:25 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 200400 SVRMOB FLC091-200445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 959 PM CST WED MAR 19 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1045 PM CST * AT 959 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MARY ESTHER...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARY ESTHER BY 1015 PM CST FORT WALTON BEACH AND SHALIMAR BY 1020 PM CST LAKE LORRAINE AND EGLIN AFB BY 1025 PM CST VALPARAISO BY 1030 PM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3030 8689 3014 8672 3048 8632 3069 8644
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:15 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 19, 9:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 915 PM CST WED MAR 19 2003 JUST GOT OFF THE HORN WITH SPC...WILL SOON HAVE A TORNADO WATCH THAT COVERS OUR EASTERN FCST AREA...EXTENDING EASTWARD FROM THERE. SHOULD BE IN EFFECT UNTIL AROUND 03Z. DURING PAST FEW HOURS A LINE OF CONVECTION HAS DEVELOPED OVER GULF ...EXTENDING UP INTO WESTERN FLORIDA PANHANDLE. THIS DEVELOPMENT IS ALONG A DRYLINE (FRONTAL) BOUNDARY THAT IS SLOWLY MOVING EAST ACROSS THE REGION. INDIVIDUAL STORMS ARE EXPECTED TO CONTINUE MOVING NORTHEAST ALONG THE BOUNDARY FOR THE NEXT COUPLE OF HOURS. VORTICITY MAX CURRENTLY NOTED ON WATER VAPOR IMAGERY MOVING INTO SRN MISSISSIPPI WILL INCREASE LIFT NEAR THE COASTAL AREAS OF MISSISSIPPI THROUGH NORHTWEST FLORIDA THROUGH THE EARLY MORNING HOURS. DEWPOINTS EAST OF THE DRYLINE ARE IN THE UPPER 60S/LOWER 70S...THUS LOW LEVEL INSTABILITIES WILL BE AIDED BY INCREASING PVA AS VORTMAX APPROACHES. IN ADDITION...00Z UPPER AIR DATA SHOWS 500 MB TEMPS ASSOCIATED WITH SHORTWAVE MOVING INTO THE SOUTHEAST TO BE IN THE -19C TO -21C RANGE. THUS...AS THE LINE MOVES ONSHORE...HAIL WILL BE POSSIBLE ALONG WITH ISOLATED WIND GUSTS. AN ISOLATED BRIEF TORNADO COULD ALSO BE POSSIBLE. WILL UPDATE ZONES TO HEADLINE WATCH AS SOON AS IT IS ISSUED. WILL ALSO ADJUST POPS UPWARD ALONG PANHANDLE COAST AND SOUTHEAST ALABAMA ZONES. OTHERWISE NO CHANGES. 12/SHEPHERD .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Mar 19, 5:00 AM CST, 17 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A DRY AIRMASS WILL MOVE INTO THE REGION FROM THE SOUTHWEST TODAY. NO SEVERE OR OTHERWISE HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) A RATHER LARGE LOW PRESSURE SYSTEM WILL MOVE SLOWLY EASTWARD OUT OF THE PLAINS STATES OVER THE NEXT 2 DAYS...EVENTUALLY MOVING ACROSS THE OHIO RIVER VALLEY ON FRIDAY. AS THE LOW PASSES TO THE NORTH...A TRAILING...WEAKENING COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION ON FRIDAY. MOISTURE WILL INCREASE ACROSS THE DEEP SOUTH AHEAD OF THIS SYSTEM. FORECASTERS ARE ANTICIPATING A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO EARLY FRIDAY...GENERALLY EAST OF INTERSTATE 65. AT THIS TIME...THERE APPEARS TO BE A SLIGHT RISK OF SEVERE STORMS WITH THIS ACTIVITY EAST OF A LINE FROM PENSACOLA...TO ANDALUSIA AND LUVERNE THURSDAY NIGHT INTO FRIDAY MORNING. OTHERWISE...NO SEVERE OR OTHERWISE HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.